Alert archive / Nevada / Red Flag Warnings in 2016
Red Flag Warning 14, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 12, 2016, 10:54 AM PDT. It took effect at Sep 13, 2016, 11:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2016, 10:54 AM PDT (17:54 UTC)
- In effect from
- Sep 13, 2016, 11:00 AM PDT
- Expired
- Sep 13, 2016, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Elko, NV
The text
As transmitted.
697 WWUS85 KLKN 121754 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1054 AM PDT MON SEP 12 2016 NVZ455-131200- /O.NEW.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/ WHITE PINE COUNTY- 1054 AM PDT MON SEP 12 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW, OR WILL SHORTLY. A COMBINATION OF STRONG WINDS, LOW RELATIVE HUMIDITY, AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
4 follow-up statements
408 WWUS85 KLKN 122116 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 PM PDT MON SEP 12 2016 NVZ455-131530- /O.CON.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/ WHITE PINE COUNTY- 216 PM PDT MON SEP 12 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
837 WWUS85 KLKN 130925 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 225 AM PDT TUE SEP 13 2016 NVZ455-140300- /O.CON.KLKN.FW.W.0014.160913T1800Z-160914T0300Z/ WHITE PINE COUNTY- 225 AM PDT TUE SEP 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTH 20 TO 35 MPH WITH GUSTS UP TO 45 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW... OR WILL SHORTLY. A COMBINATION OF STRONG WINDS... LOW RELATIVE HUMIDITY... AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
509 WWUS85 KLKN 132109 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 209 PM PDT TUE SEP 13 2016 NVZ455-140300- /O.CON.KLKN.FW.W.0014.000000T0000Z-160914T0300Z/ WHITE PINE COUNTY- 209 PM PDT TUE SEP 13 2016 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... * AFFECTED AREA...FIRE WEATHER ZONE 455 WHITE PINE COUNTY. * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * RELATIVE HUMIDITY...AS LOW AS 15 PERCENT. * IMPACTS...THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS MAINLY ACROSS THE GREAT BASIN NATIONAL PARK AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
673 WWUS85 KLKN 140302 RFWLKN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 802 PM PDT TUE SEP 13 2016 NVZ455-140415- /O.EXP.KLKN.FW.W.0014.000000T0000Z-160914T0300Z/ WHITE PINE COUNTY- 802 PM PDT TUE SEP 13 2016 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 455... WIND SPEEDS HAVE DIMINISHED AND HUMIDITY VALUES HAVE INCREASED THIS EVENING. CRITICAL FIRE WEATHER HAZARDS HAS ENDED AND THE RED FLAG WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 12, 3:14 AM PDT, 7 hours 40 minutes earlier.
Area forecast discussion, Sep 12, 3:14 AM PDT, 7 hours 40 minutes before
Area Forecast Discussion National Weather Service Elko NV 314 AM PDT Mon Sep 12 2016 .SYNOPSIS...High temperatures cool significantly early this week as a storm system drops in from the north. Isolated showers and thunderstorms today ahead of the approaching system...then increased showers tonight into Tuesday. Showers and thunderstorms taper off on Wednesday...with mostly sunny and warmer conditions for the latter half of the week. && .SHORT TERM...Today through Tuesday. IR satellite showing increasing clouds over the region early this morning ahead of the approaching trough which is dropping in from the pacific northwest. May see some isolated showers and thunderstorms today over mainly eastern Nevada areas. Models coming into better agreement for tonight into Tuesday with banding of precipitation over and near Lander and Eureka Counties...where storm total precipitation may reach a quarter to a half inch of rain by Tuesday afternoon. Winds are still expected to become breezy across portions of east-central Nevada Tuesday...however latest model guidance progs the strongest winds to be a little further south and east than did the latest model runs due to a slight shift in the location of the trough/closed low over the region. .LONG TERM...Tuesday night through Sunday. The period begins with closed upper low over northeast NV for a chance of showers across the northeast. Showers end Wednesday night as upper low pulls out of the region. Upper ridging then returns on Thursday for dry and warmer conditions through the weekend. Highs in the 60s to the lower 70s will warm back into the mid 70s to the lower 80s over the weekend. && .AVIATION...A low pressure system will drop into western NV this afternoon and tonight with showers and thunderstorms developing mainly across east central NV thru 12z Tuesday. && .FIRE WEATHER...Considerably cooler today across northern Nevada as a trough drops in from the north. Breezy conditions over much of the region today though winds are expected to remain below critical levels in all zones. May see some isolated showers and thunderstorms over mainly eastern Nevada zones this afternoon as well. As the trough drops in over Nevada tonight precipitation will increase over much of north-central Nevada including but not limited to zones 454 and 468. Banding of showers is likely with a quarter to a half inch of storm total rains possible by Tuesday afternoon. Southerly winds increase across east-central Nevada Tuesday afternoon. Winds will likely be gusting over 30 mph in zones 455 and eastern 457 Tuesday afternoon...however with rising RH levels uncertainty remains with respect to potential critical conditions. && .LKN WATCHES/WARNINGS/ADVISORIES...None. && 96/91/91/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 11:14 AM PDT | Wind Advisory | LKN | Nye, White Pine | 33 hr |
Nearby
Red Flag Warnings in Nevada, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.